Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 235, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Dec 21, 2021, 8:16 AM CST for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Dec 22, 2021, 12:00 AM CST. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2021, 8:16 AM CST (14:16 UTC)
- In effect from
- Dec 22, 2021, 12:00 AM CST
- Expired
- Dec 23, 2021, 12:26 PM CST
- In force
- 36 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Independence County, AR, Jackson County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 14.00 ft at Dec 22, 2021, 3:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
344
WGUS44 KLZK 211416
FLWLZK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Little Rock AR
816 AM CST Tue Dec 21 2021
...The National Weather Service in Little Rock AR has issued a Flood
Warning for the following rivers in Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-221430-
/O.NEW.KLZK.FL.W.0235.211222T0600Z-000000T0000Z/
/BKRA4.1.ER.211222T0600Z.211224T1800Z.000000T0000Z.NO/
816 AM CST Tue Dec 21 2021
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT UNTIL FURTHER NOTICE...
...REPLACES RIVER FLOOD ADVISORY...
* WHAT...Minor flooding is forecast.
* WHERE...Black River At Black Rock.
* WHEN...From late tonight until further notice.
* IMPACTS...At 17.0 feet, Low lying cultivated land and pastures in
Lawrence, Jackson, and Independence counties flood.
* ADDITIONAL DETAILS...
- At 7:00 AM CST Tuesday the stage was 13.5 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight and continue rising to a crest of
18.0 feet early Friday afternoon.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecast 6 AM Crest
Location Stg Stg Day/Time Wed Thu Fri Crest Time Date
Black River
Black Rock 14.0 13.5 Tue 7 AM 14.3 16.2 17.9 18.0 12 PM 12/24
&&
LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
3588 9110 3564 9128
$$
674 follow-up statements
778
WGUS84 KLZK 220110
FLSLZK
Flood Statement
National Weather Service Little Rock AR
710 PM CST Tue Dec 21 2021
...The Flood Warning continues for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-230115-
/O.CON.KLZK.FL.W.0235.211222T0600Z-000000T0000Z/
/BKRA4.1.ER.211222T0600Z.211224T1800Z.000000T0000Z.NO/
710 PM CST Tue Dec 21 2021
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Black River At Black Rock.
* WHEN...From late tonight until further notice.
* IMPACTS...At 14.0 feet, Minor flooding begins. Farm ground along
east bank begins to flood.
At 17.0 feet, Low lying cultivated land and pastures in Lawrence,
Jackson, and Independence counties flood.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Tuesday the stage was 13.8 feet.
- Forecast...The river is expected to rise above flood stage by
early Wednesday morning and continue rising to a crest of
18.0 feet by early Friday afternoon.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
18.6 feet on 05/31/2015.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecast 6 PM Crest
Location Stg Stg Day/Time Wed Thu Fri Crest Time Date
Black River
Black Rock 14.0 13.8 Tue 6 PM 15.2 17.3 18.0 18.0 12 PM 12/24
&&
LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
3588 9110 3564 9128
$$
CTP052
WGUS84 KLZK 221442
FLSLZK
Flood Statement
National Weather Service Little Rock AR
842 AM CST Wed Dec 22 2021
...The Flood Warning continues for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-231445-
/O.CON.KLZK.FL.W.0235.000000T0000Z-000000T0000Z/
/BKRA4.1.ER.211222T1520Z.211224T1800Z.000000T0000Z.NO/
842 AM CST Wed Dec 22 2021
...FLOOD WARNING REMAINS IN EFFECT FROM THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Black River At Black Rock.
* WHEN...Until further notice.
* IMPACTS...At 14.0 feet, Minor flooding begins. Farm ground along
east bank begins to flood.
At 17.0 feet, Low lying cultivated land and pastures in Lawrence,
Jackson, and Independence counties flood.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Wednesday the stage was 14.0 feet.
- Forecast...The river is expected to rise above flood stage
late Wednesday morning and continue rising to a crest of 16.0
feet early Friday afternoon.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
17.2 feet on 03/29/2017.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecast 6 AM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
Black River
Black Rock 14.0 14.0 Wed 8 AM 14.9 15.9 15.7 16.0 12 PM 12/24
&&
LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
3588 9110 3564 9128
$$
233667
WGUS84 KLZK 230054
FLSLZK
Flood Statement
National Weather Service Little Rock AR
654 PM CST Wed Dec 22 2021
...The Flood Warning continues for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC063-067-075-240100-
/O.CON.KLZK.FL.W.0235.000000T0000Z-000000T0000Z/
/BKRA4.1.ER.211222T2315Z.211224T1800Z.000000T0000Z.NO/
654 PM CST Wed Dec 22 2021
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Black River At Black Rock.
* WHEN...Until further notice.
* IMPACTS...At 14.0 feet, Minor flooding begins. Farm ground along
east bank begins to flood.
At 17.0 feet, Low lying cultivated land and pastures in Lawrence,
Jackson, and Independence counties flood.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Wednesday the stage was 14.0 feet.
- Forecast...The river is expected to rise to a crest of 16.0
feet early Friday afternoon.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
17.2 feet on 03/29/2017.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecast 6 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
Black River
Black Rock 14.0 14.0 Wed 6 PM 15.5 16.0 15.5 16.0 12 PM 12/24
&&
LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
3588 9110 3564 9128
$$
DTC157
WGUS84 KLZK 231826
FLSLZK
Flood Statement
National Weather Service Little Rock AR
1226 PM CST Thu Dec 23 2021
...The Flood Warning is cancelled for the following rivers in
Arkansas...
Black River At Black Rock affecting Jackson, Independence and
Lawrence Counties.
ARC063-067-075-231930-
/O.CAN.KLZK.FL.W.0235.000000T0000Z-211223T1826Z/
/BKRA4.1.ER.211222T2315Z.000000T0000Z.000000T0000Z.NO/
1226 PM CST Thu Dec 23 2021
...FLOOD WARNING IS CANCELLED THIS AFTERNOON...
The Flood Warning is cancelled for
the Black River At Black Rock.
* ADDITIONAL DETAILS...
- At 11:00 AM CST Thursday the stage was 13.8 feet.
- Forecast...The river is expected to fall to 10.6 feet Tuesday
morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecast 12 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
Black River
Black Rock 14.0 13.8 Thu 11 AM 13.0 12.3 11.7 Falling
&&
LAT...LON 3570 9140 3591 9125 3612 9115 3610 9101
3588 9110 3564 9128
$$
46What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Dec 21, 6:02 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 21, 6:02 AM CST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 602 AM CST Tue Dec 21 2021 .AVIATION...21/06Z TAF CYCLE Where skies have cleared overnight, localized dense fog/freezing fog has formed, producing LIFR/VLIFR at a few fcst sites. Expect conds to improve heading into the mid mrng hours as fog/low clouds dissipate. Elsewhere, mid and high lvl clouds wl cont to dcrs this mrng as the upper lvl storm system conts movg E of AR. VFR conds wl prevail acrs the FA thereafter. Light winds this mrng, wl bcm mainly W/SW at 5 to 10 mph. /44/ && .PREV DISCUSSION...(ISSUED 350 AM CST Tue Dec 21 2021) SHORT TERM...Today Through Wednesday Night Upper lvl storm system was located just to the SE of AR early this mrng. Cont to see some returns on radar ovr the ern parts of the FA. While, most of this precip is not reaching the ground, cannot rule out some very light rain/few ice pellets thru the predawn hrs assocd with this feature. Meanwhile, a weak CDFNT was situated to the NW of AR, roughly along the I-44 corridor. Wl cont to mention patchy fog/freezing fog thru mid mrng as well. As the aforementioned upper low conts working further to the east today, the resulting NWly mid lvl flow wl bring the CDFNT thru much of the FA tngt into Wed. The bndry is fcst to stall out and dissipate near the LA border as a weak sfc high slides to the N of the region. Lack of sig moisture wl result in dry conds with the FROPA. After a cold start to the day, a light W/SW sfc flow wl allow for a nice recovery in temps today with highs generally in the 50s. Lows tngt wl range fm the mid 20 to mid 30s. A reinforcing shot of cooler air wl start to advect into the FA fm the N on Wed, with highs ranging fm the upper 40s to the upper 50s. The sfc high wl quickly move to the E Wed ngt, with a light S/SE wind flow returning to close out the PD. This wl be the start of another moderating trend that wl cont beyond this fcst PD. LONG TERM...Thursday Through Monday Not much to add regarding the long term fcst at this point, if you're not a fan of cold wx, then you're in luck, and this discussion is for you...On the other hand, if you're a winter wx and snow lover, look elsewhere friends, no such thing wl be had in the Natural State this Christmas... Semantics aside, slightly perturbed H500 flow wl be prevalent over the CONUS to begin the PD, w/ subtle troughing making its way to the Ern coast, and low amplitude ridging extending over the Cont Divide. The polar jet looks to stay further N near the US/Canada border, w/ several perturbations pivoting S/wrd and traversing through the mean flow, but staying well N of the Srn Cntrl US and Mid-South. Around our neck of the woods, quasi-zonal flow looks to prevail as the pattern remains dominated by a prominent upper-lvl high pressure system located over Nrn Mexico/Srn TX. Given a lack of upper-lvl forcing and sfc features steering relatively clear of the FA, dry wx can be expected through the end of the coming weekend. Of more interest in this fcst, wl be the seasonably warm temps, as has been advertised through the first and latter half of the month now. Daily high temps around the region wl lkly stay above normal through the far end of the fcst PD, particularly as Srly and S/Wrly flow (at times quite gusty) looks to prevail through most of the coming week, w/ the occasional remnants of a frnt from Nrn US storm systems meandering into the state. Fri, Sun, and possibly Mon look to pose the warmest temperatures, and while the current fcst does not reflect widespread record warmth, several sites may see readings climb within reach of daily record values, particularly over Nrn and Cntrl AR. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, Dec 21, 4:48 AM CST, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 448 AM CST Tue Dec 21 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 448 AM CST Tue Dec 21 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Where skies have cleared and the mercury has fallen below freezing, patchy freezing fog will be noted early this morning. Freezing fog will result in icy road conditions, particularly over more rural roadways, and most overpasses. Elsewhere, patchy dense fog will reduce visibilities at times. Drivers should exercise caution on morning commutes and allot extra time as needed. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/232
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 6:29 PM CST | River Flood Advisory | LZK | Randolph | 38 hr |
| Dec 21, 7:23 AM CST | Dense Fog Advisory | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Drew and 4 more | 3 hr |
| Dec 21, 8:20 AM CST | River Flood Warning | LZK | White, Woodruff | 4 days |
Nearby
River Flood Warnings in Arkansas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.